Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Pseudocompactness and closed subsets of products


Author: James E. Joseph
Journal: Proc. Amer. Math. Soc. 74 (1979), 338-342
MSC: Primary 54D30; Secondary 54C30, 54C99
MathSciNet review: 524313
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper contains several new characterizations of arbitrary pseudocompact spaces, i.e. spaces characterized by the property that all continuous real-valued functions on the space are bounded. These characterizations parallel known characterizations of Hausdorff spaces including the useful and well-known result that a space Y is Hausdorff if and only if $ \phi = \alpha $ whenever $ \phi $ and $ \alpha $ are continuous functions on a common domain into Y which agree on a dense subset of the domain.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D30, 54C30, 54C99

Retrieve articles in all journals with MSC: 54D30, 54C30, 54C99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1979-0524313-7
PII: S 0002-9939(1979)0524313-7
Keywords: Pseudocompactness, filterbases, graphs
Article copyright: © Copyright 1979 American Mathematical Society